MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Initial reporter state/province: (b)(6).Imdrf device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a stent replacement procedure in the ureter performed on (b)(6) 2023.During the procedure, outside the patient, the stent was separated when removing the suture.The procedure was successfully completed with another tria firm ureteral stent device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported a tria firm ureteral stent was used during a stent replacement procedure in the ureter performed on (b)(6) 2023.During the procedure, the stent was separated when removing the suture.The procedure was successfully completed with another tria firm ureteral stent device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Initial reporter state/province: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h10: the returned tria ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was detached.Their respective positioner and stabilizer returned in good conditions and their suture was returned unloaded and cut.Additionally, the suture hole was torn.During functional analysis, a mandrel of 0,039 was used and pass through stent without resistance.No other problems with the device were noted.The reported event of "stent.Shaft break" was not confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, and no abnormalities were reported during the assembly process.The stent was found with its bladder coil detached and suture hole torn.The shaft was not broken.The suture was returned unloaded and cut, which indicates they tried to remove the suture and the stent was used.The detached bladder coil and torn suture hole could have been due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied during it use in procedure, these factors could have caused the detachment and torn observed.If the suture string/retrieval line is intended to be removed before procedure the instructions for use (ifu) states, the following: "the line may be removed before stent placement.The retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line." according to the time of event, it occurred in the procedure.Consequently, affect the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16878085
Report Number3005099803-2023-02264
Device Sequence Number12576871
Product Code FAD
UDI-Device Identifier08714729937845
UDI-Public08714729937845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2025
Device Model NumberM0061902220
Device Catalogue Number1983-01
Device Lot Number0029375486
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown